My husband, who has Hep C, G 1a and is in 9th wk of triple therapy with Incivek suddenly has severe chills but no fever. His hands and feet feel normal to the touch, same with forehead. Thermometer says 97.8 or something close. He's been shivering severely for at least an hour or so. Gave him an extra blanket, put a hat on his head, brought him some hot tea. Any other suggestions? His side effects so far into triple therapy have been only moderate (rash and anal discomfort).
The chills have settled down now, so he's more comfortable, but he still feels cold. Body temp has moved up a bit from 97.8 to 99.7, so he may be developing a fever. Probably viral is my guess, since it's been a week since his last Interferon injection (later today he will take his 9th shot). Gave him a cup of warm tea and some Ibuprofin. I'm just planning to wait and see what develops. Any thoughts?
Last time I did treatment that was a common side effect for me during tx. I had to use a heating pad to help me warm up daily. This time though I don't seem to have the chills. My best friend also had chills often through her tx last year. It's really awful....I once had about 3 blankets over me and still could not knock that chill...but I would surely be talking to his doctor concerning this. I am soo sorry that he has got to suffer with this.
Thank you so much for your reply. It was the middle of the night, and I wasn't sure whether to wait and see or call the doc on call. I think my husband is OK. As I mentioned, it was a severe and sudden kind of long lasting chills with trembling and shaking and feeling very cold, but no real fever. I checked his temperature 2-3 times through the night and it ranged from 97.7 - 99.7, but also had him drink water, tea, take Ibuprofen, and put on an extra layer. He's still cold, but not unusually so, and he's no longer "chilling". My guess is that it was a side effect of the meds or possibly running a slight low grade fever. There are alot of viruses going around in our part of the country right now. But I did want to let you know that it was reassuring to get your reply and read your advice and the link that you sent, since 4 AM is a pretty lonely time when a loved one isn't feeling well. Thank you again. PS: I also have a call into my husband's NP this morning to let her know.
There were days on incivek where I would go from being dressed so heavy I looked like the kid on christmas story to wearing shorts 3 or 4 times in one day with no fever. Has slacked of a bit since finishing the incivek but still go though it on occasion.
Thanks to everyone for the comments and advice. I did talk to my husband's NP yesterday. She also thought it was kind of odd to have severe chills (with shaking, she called it rigors) without a fever or without a Peg injection to explain it. The highest his temp ran night before last and yesterday was 99.7, which if pretty much normal, or only very low grade. She suggested that if it continued, with no fever to explain it, to call back or have him checked out in the ER. Anyway, that hasn't happened again since night before last. I have turned the furnace up a notch or two to keep the house warmer, bought him an extra blanket, and I am trying to make sure that he drinks enough fluids. Both of our kids have been sick with bad colds, but not running fevers with their colds. He took Shot #9 as scheduled yesterday afternoon and seems to be managing about the same as previous weeks and nothing new has developed in the way of a virus to explain the extreme chills. Overall, I would say that heading into Week 10 on triple things are getting a bit tougher for him. Next appt. with NP is this coming Thurs., 12/8. We'll just hang in there and assume it was a side effect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.